| Model Number |
ACU0T0 |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Failure to Eject (4010)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implantation procedure, plunger went over the lens or plunger over ride or plunger by passed the iol and did not deploy and lens was damaged due to plunger run over top of lens instead of pushing the lens out.Additional information was requested.There are three medical device reports associated with this report.This is 1 of 3.
Additional Manufacturer Narrative
Additional information was added in d.10.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was added in d.9., h.3., h.6.And h.11.The device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger was advanced over the lens to mid nozzle.The lens was located just inside the nozzle entry area under the plunger.The optic was torn, split, and cracked from the center of the lens to the optic edge in the travel path of the plunger.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified viscoelastic was indicated.A plunger override was observed.The root cause may be related to a failure to follow the ifu.Inadequate viscoelastic was observed in the device.The ifu instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to override the lens.Plunger override may occur: 1) due to rapid advancement faster than the ifu recommend rate.2) if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to override the lens.3) if the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).